Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 148, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 23, 2011, 11:12 AM EDT for Jefferson County, Oldham County, Kentucky; Clark County, Indiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2011, 11:12 AM EDT (15:12 UTC)
- Expired
- Apr 23, 2011, 11:30 AM EDT
- In force
- 18 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IN, Jefferson County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WUUS53 KLMK 231512
SVRLMK
INC019-KYC111-185-231530-
/O.NEW.KLMK.SV.W.0148.110423T1512Z-110423T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1112 AM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1130 AM EDT
* AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WATSON...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
PROSPECT...
LA GRANGE...
GOSHEN AND ORCHARD GRASS HILLS...
BUCKNER AND DEMPLYTOWN...
CENTERFIELD AND BALLARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3848 8534 3846 8535 3843 8533 3840 8534
3839 8533 3833 8531 3832 8532 3828 8575
3842 8577 3850 8535
TIME...MOT...LOC 1512Z 262DEG 38KT 3835 8566
WIND...HAIL 60MPH 1.00IN
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:45 AM EDT, 27 minutes earlier.
Area forecast discussion, Apr 23, 10:45 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 AM EDT SAT APR 23 2011
...FORECAST UPDATE...
FRONTAL BOUNDARY DIFFICULT TO DISCERN AT THIS HOUR. BUT DO HAVE SOME
DIFFERENTIAL HEATING GOING ON OVER SOUTH CENTRAL KENTUCKY...WITH
TEMPS AT BWG IN THE LOWER 70S AND TEMPS OVER KSDF IN THE LOW TO MID
60S. HAVE A NEW ROUND OF SHOWERS AND STORMS DEVELOPING ACROSS THE
NORTHWEST CWA...BUT WIND FIELDS ON AREA VAD WIND PROFILES ARE MUCH
WEAKER THAN EARLIER SO NOT EXPECTING SEVERE WEATHER THE REST OF THIS
MORNING INTO THE EARLY AFTERNOON.
SPC MESOANALYSIS HAS AXIS OF PRECIPITABLE WATERS UP NEAR 1.5 INCHES
FROM WESTERN KENTUCKY WEST SOUTHWEST INTO EASTERN OKLAHOMA. THIS
MOIST AIR WILL CONTINUE TO ADVECT IN HERE. BASED ON MODEL SOUNDINGS
OVER THE CWA...THE BEST COMBINATION OF PW AND CAPE LATER THIS
AFTERNOON WILL BE OVER THE NORTHERN CWA...WHICH IS ALSO CLOSER TO
THE ABOVE-MENTIONED DIFFERENTIAL HEATING BOUNDARY. THUS EXPECT BEST
CHANCE FOR REDEVELOPMENT UNFORTUNATELY ALONG THE OHIO RIVER LATER
THIS AFTERNOON AND HAVE PLACED HIGHEST POPS THERE.
MORE ENERGY COMING IN FROM THE SOUTHWEST LIKELY WILL BRING ANOTHER
ROUND OF STORMS OVERNIGHT. CAPE AND LI REMAINS HIGH OVERNIGHT...BUT
WIND FIELD WEAKER THAN WITH LAST NIGHT/S SYSTEM. THUS MAIN THREAT
LOOKS TO BE THE HEAVY RAIN...WITH HAIL AND GUSTY WINDS BEING
SECONDARY THREATS. FLASH FLOOD THREAT WILL CONTINUE IN THE CURRENT
WATCH BOX...AND HAVE SOME FLOODED ROADWAY REPORTS TRICKLING IN
SLOWLY.
HAVE UPDATED THE FORECAST WITH ABOVE CHANGES AND TO TWEAK
TEMPS/DEWPOINTS/WINDS TOWARD OBSERVED VALUES...CLOSE TO WHAT WAS IN
THE FORECAST.
.SHORT TERM (TODAY AND TONIGHT)...
...TORNADO WATCH IN EFFECT FOR MOST OF THE AREA UNTIL 6AM EDT...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY NIGHT FOR ALL OF
SOUTH-CENTRAL INDIANA AND THE NORTHERN HALF OF OUR KY COUNTIES...
SFC BOUNDARY ACROSS THE MID-MS VALLEY REGION AND AMPLE SHOWERS AND
STORMS ALONG IT WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT.
STILL SEEING GOOD INSTABILITY AND PLENTY OF LOW-LEVEL SHEAR AHEAD OF
THE MAIN LINE OVER OUR SRN HALF OF THE CWA. STORMS CONTINUE TO SHOW
GOOD ROTATION AND WE CONTINUE TO RECEIVE WALL CLOUD/FUNNEL CLOUD
REPORTS. THUS THE SEVERE/TORNADIC THREAT CONTINUES FOR THE NEXT FEW
HOURS...WITH LARGE HAIL...DAMAGING WINDS POSSIBLY...AND POSSIBLY A
FEW TORNADOES AS WELL.
ANOTHER LINE OF SHOWERS AND STORMS FROM SW INDIANA INTO SE MISSOURI
WILL PUSH INTO THE REGION AND EXACERBATE THE FLASH FLOODING
POTENTIAL AS MUCH OF IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED
THE MOST RAIN...MAINLY SOUTH-CENTRAL IN AND NORTH-CENTRAL KY. HEAVY
RAIN AND POTENTIAL FLOODING WILL REALLY BE THE MAIN THREAT THROUGH
DAWN-MID MORNING WHERE POTENTIALLY ANOTHER 1-2 INCHES...LOCALLY
MORE...COULD FALL WITH THE HEAVIEST STORMS ESPECIALLY IF THEY TRAIN
OVER THE SAME AREAS.
ONCE THIS CONVECTION FINALLY PUSHES EAST OF THE AREA...ROUGHLY MID
MORNING...THE BOUNDARY WILL HOVER SOMEWHERE ACROSS OUR CENTRAL CWA
AND MORE SHOWERS/STORMS WILL REDEVELOP ALONG IT DURING THE AFTERNOON
HOURS. SOME OF THESE COULD BE SEVERE AGAIN (THINKING LARGE HAIL WILL
BE THE MAIN THREAT)...BUT MORE IMPORTANTLY COULD BRING ADDITIONAL
HEAVY RAINFALL AND FLOODING POTENTIAL. INSERTED SEVERE WORDING INTO
THE AFTERNOON ZONES...AS WELL AS EXTENDED THE FLASH FLOOD WATCH
UNTIL 12Z SUNDAY.
MADE NO CHANGES BEYOND TODAY/TONIGHT.
.LONG TERM (SUNDAY - FRIDAY)...
...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
SUNDAY - TUESDAY...
SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY. AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR. THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA. MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES. WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.
THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES. THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL. TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.
WEDNESDAY - FRIDAY...
ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT. ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA. STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.
THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH. A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.
QPF SUMMARY...
TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED. THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.
&&
.AVIATION (12Z TAF ISSUANCE)...
BOUNDARY WITH PLENTY OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT MAINLY KLEX AND KSDF TERMINALS THIS MORNING. HEAVIEST
ACTIVITY IN THIS LINE WILL STAY SOUTH OF KSDF AND KLEX...AND
GENERALLY NORTH OF KBWG THROUGH THE MORNING HOURS. KSDF AND KLEX
WILL LIKELY REMAIN IN THE TRAILING STRATIFORM RAINFALL THROUGH THE
MORNING HOURS. THIS WILL LIKELY RESULT IN MAINLY VFR CIGS/VSBYS AT
KSDF. OVER AT KLEX...TRAILING STRATIFORM RAINFALL WILL LIKELY KEEP
MVFR VISBYS AND LOW-END VFR FOR KSDF.
FURTHER SOUTH...KBWG WILL LIKELY REMAIN JUST SOUTH OF THE MAIN AREA
OF CONVECTION. IN FACT...KBWG MAY STAY DRY THROUGH MUCH OF THE DAY
AS IT REMAINS FURTHER SOUTH AND AWAY FROM THE SFC BOUNDARY.
LATEST MODEL SOLUTIONS CONTINUE TO SHOW THAT A SECOND ROUND OF
CONVECTION DEVELOPING LATER THIS AFTERNOON AND EVENING. THIS
ACTIVITY SHOULD MAINLY AFFECT KSDF AND KLEX...BUT CLIP KBWG FOR NOW
WILL KEEP VCTS IN AT ALL SITES...AS CONVECTIVE EVOLUTION WILL LIKELY
BE DRIVEN BY MESOSCALE FEATURES THIS AFTERNOON.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023>043-045>049-
053>055.
IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
UPDATE.........RJS
SHORT TERM.....MJ
LONG TERM......EER
AVIATION.......MJHazardous weather outlook, Apr 23, 10:18 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1018 AM EDT SAT APR 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-241430- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1018 AM EDT SAT APR 23 2011 /918 AM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTH- CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. EXPECT ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP ALONG A STALLED FRONTAL BOUNDARY LATER THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. IN ADDITION THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH TONIGHT...WITH AREA RIVERS LIKELY TO SEE RAPID RISES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. MJ/AL/RJS
In the hours before
Local storm report, Apr 23, 6:27 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL CYNTHIANA 38.39N 84.30W
04/23/2011 M0.88 INCH HARRISON KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1100552
SZAPPANOSLocal storm report, Apr 23, 7:10 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 5 WNW HARDINSBURG 38.49N 86.36W
04/22/2011 M0.88 INCH ORANGE IN TRAINED SPOTTER
0429 PM HAIL LEAVENWORTH 38.20N 86.35W
04/22/2011 E0.70 INCH CRAWFORD IN TRAINED SPOTTER
0430 PM HAIL LEAVENWORTH 38.20N 86.35W
04/22/2011 M0.88 INCH CRAWFORD IN TRAINED SPOTTER
0520 PM HAIL FORT KNOX 37.89N 85.96W
04/22/2011 M0.50 INCH HARDIN KY ASOS
0602 PM FUNNEL CLOUD WATERFORD 38.03N 85.43W
04/22/2011 SPENCER KY TRAINED SPOTTER
0623 PM HAIL 8 S SHELBYVILLE 38.10N 85.23W
04/22/2011 E1.00 INCH SHELBY KY TRAINED SPOTTER
0639 PM FUNNEL CLOUD LAWRENCEBURG 38.03N 84.89W
04/22/2011 ANDERSON KY TRAINED SPOTTER
FUNNEL CLOUD SPOTTED AT U.S. 127 AND HWY 151
0711 PM FUNNEL CLOUD VERSAILLES 38.05N 84.73W
04/22/2011 WOODFORD KY LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED ALONG US 60 NEAR WOODFORD ST
0712 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
04/22/2011 WOODFORD KY BROADCAST MEDIA
LEX18 REPORTS DAMAGE TO TREES AND FENCES ON MARCELLUS
DRIVE
0723 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
04/22/2011 FAYETTE KY BROADCAST MEDIA
LEX18 REPORTS DAMAGE AND A WINDOW BLOWN OUT ON ROMANY
ROAD IN THE CHEVY CHASE AREA
0745 PM HEAVY RAIN LAWRENCEBURG 38.03N 84.89W
04/22/2011 M1.55 INCH ANDERSON KY TRAINED SPOTTER
1.55 INCHES OF RAIN FELL IN 45 MINUTES
0807 PM FUNNEL CLOUD WINCHESTER 38.00N 84.19W
04/22/2011 CLARK KY TRAINED SPOTTER
HEAVY ROTATION.
0808 PM HAIL 4 S NORTH MIDDLETOWN 38.08N 84.11W
04/22/2011 E1.75 INCH CLARK KY NWS EMPLOYEE
GOLF BALL SIZED HAIL REPORTED ON THE BORDER BETWEEN
CLARK... BOURBON... AND MONTGOMERY COUNTIES.
1232 AM TSTM WND DMG BATTLETOWN 38.07N 86.30W
04/23/2011 MEADE KY LAW ENFORCEMENT
TREE DOWN ON KY 228
0102 AM TSTM WND DMG 4 NNW TELL CITY 38.00N 86.79W
04/23/2011 PERRY IN BROADCAST MEDIA
WEHT RELAYING REPORT OF TREES DOWN IN TROY... IN
0107 AM TSTM WND DMG TELL CITY 37.95N 86.76W
04/23/2011 PERRY IN BROADCAST MEDIA
WEHT REPORTS TREES DOWN ON BOYD ROAD OFF OF NEW
IN-237...REPORT OF TRUCK FLIPPED OVER AND DOWNED POWER
LINES
0107 AM TSTM WND DMG MULDRAUGH 37.93N 86.00W
04/23/2011 MEADE KY LAW ENFORCEMENT
TREE DOWN ON US 31W
0128 AM FLOOD TELL CITY 37.95N 86.76W
04/23/2011 PERRY IN BROADCAST MEDIA
WEHT REPORTS S.R. 37 AS WELL AS OTHER SIDE STREETS
FLOODED. DEPTH OF WATER ON ROAD UNKNOWN.
0136 AM HAIL 4 SSW LEITCHFIELD 37.43N 86.32W
04/23/2011 E0.50 INCH GRAYSON KY TRAINED SPOTTER
0215 AM HAIL PRICEVILLE 37.37N 85.98W
04/23/2011 E1.25 INCH HART KY TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1 TO 1.5 INCH HAIL
0233 AM WALL CLOUD PERRYVILLE 37.65N 84.95W
04/23/2011 BOYLE KY TRAINED SPOTTER
SPOTTER REPORTED WALL CLOUD 5 MILES NORTHWEST OF
PERRYVILLE
0243 AM FUNNEL CLOUD 8 S MAGNOLIA 37.33N 85.75W
04/23/2011 HART KY TRAINED SPOTTER
MEDIA RELAYED REPORT OF FUNNEL CLOUD NEAR ROWLETTS
0249 AM WALL CLOUD DANVILLE 37.64N 84.77W
04/23/2011 BOYLE KY TRAINED SPOTTER
SPOTTER REPORTED WALL CLOUD ALONG 127 NORTH OF DANVILLE
0250 AM FUNNEL CLOUD ROUNDHILL 37.23N 86.45W
04/23/2011 BUTLER KY COCORAHS
FUNNEL CLOUD VISIBLE VIA LIGHTNING STRIKES IN WESTERN
EDMONSON COUNTY AND ESTIMATED TO BE NORTH OF ROUNDHILL
0318 AM HAIL SALOMA 37.42N 85.40W
04/23/2011 E0.50 INCH TAYLOR KY LAW ENFORCEMENT
DISPATCH RELAYED REPORT OF MARBLE SIZED HAIL IN
NORTHERN TAYLOR COUNTY
0318 AM HAIL LEBANON 37.57N 85.25W
04/23/2011 M0.50 INCH MARION KY TRAINED SPOTTER
0350 AM FLASH FLOOD CANNELTON 37.91N 86.74W
04/23/2011 PERRY IN LAW ENFORCEMENT
FLOODING IN CITY STREETS.
0539 AM HAIL FRANKFORT 38.19N 84.87W
04/23/2011 M1.00 INCH FRANKLIN KY EMERGENCY MNGR
0600 AM HAIL 2 SE GEORGETOWN 38.18N 84.53W
04/23/2011 M1.00 INCH SCOTT KY LAW ENFORCEMENT
HWY 525 SOUTH.
0619 AM HAIL 5 S CYNTHIANA 38.31N 84.30W
04/23/2011 M1.00 INCH HARRISON KY LAW ENFORCEMENT
0620 AM HAIL CYNTHIANA 38.39N 84.30W
04/23/2011 M0.88 INCH HARRISON KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1100522 LMK1100523 LMK1100524 LMK1100525 LMK1100526
LMK1100527 LMK1100528 LMK1100529 LMK1100533 LMK1100534 LMK1100530
LMK1100531 LMK1100532 LMK1100548 LMK1100535 LMK1100536 LMK1100547
LMK1100537 LMK1100538 LMK1100539 LMK1100540 LMK1100544 LMK1100541
LMK1100542 LMK1100543 LMK1100545 LMK1100546 LMK1100549 LMK1100550
LMK1100551 LMK1100552
SZAPPANOSLocal storm report, Apr 23, 8:47 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM FLASH FLOOD 1 NE STEPHENSBURG 37.64N 86.01W
04/23/2011 HARDIN KY FIRE DEPT/RESCUE
HARDIN COUNTY EMS REPORTED FLOODING ON 9900 BLOCK OF
LEITCHFIELD ROAD SOUTHWEST OF ELIZABETHTOWN. WATER WAS
FLOWING AND 1.5 TO 2 FEET DEEP.
&&
EVENT NUMBER LMK1100553
RJSLocal storm report, Apr 23, 8:50 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM FLASH FLOOD 3 E RINEYVILLE 37.75N 85.92W
04/23/2011 HARDIN KY FIRE DEPT/RESCUE
HARDIN COUNTY EMS REPORTED LOW LYING PORTION OF BOONE
ROAD HAD 2 FEET OF WATER OVER THE ROAD.
&&
EVENT NUMBER LMK1100554
RJSSpecial weather statement, Apr 23, 9:13 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 913 AM EDT SAT APR 23 2011 KYZ031>033-231415- OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...LA GRANGE...BEDFORD...NEW CASTLE 913 AM EDT SAT APR 23 2011 ...WIND GUSTS FROM 40 TO 50 MPH... STRONG WINDS OF THE NORTHERN EDGE OF AN AREA OF SHOWERS ACROSS OLDHAM...TRIMBLE AND HENRY COUNTIES WILL GRADUALLY DIMINISH INTO MID MORNING. EXPECT WIND GUSTS OF 40 TO 50 MPH THROUGH 10 AM EDT. DK
Special weather statement, Apr 23, 11:02 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1102 AM EDT SAT APR 23 2011 INZ091-092-KYZ030-031-231530- CLARK-FLOYD-JEFFERSON-OLDHAM- 1102 AM EDT SAT APR 23 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND GUSTY WINDS... AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW ALBANY...AND MOVING EAST AT 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... PROSPECT... LA GRANGE... NEW ALBANY... JEFFERSONVILLE... WATSON AND RIVER RIDGE... RIVER BLUFF AND BELKNAP BEACH... BROWNSBORO AND PARK LAKE... BUCKNER AND DEMPLYTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3853 8539 3831 8533 3824 8590 3843 8593 TIME...MOT...LOC 1502Z 263DEG 45KT 3835 8580 RS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:05 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 8 hr |
| Apr 23, 12:06 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 24 min |
| Apr 23, 12:13 AM EDT | Special Weather Statement | LMK | Bullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more | 62 min |
| Apr 23, 12:29 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Apr 23, 12:36 AM EDT | Tornado Warning | LMK | Hancock | 24 min |
| Apr 23, 12:50 AM EDT | Flash Flood Warning | LMK | Meade | 6 hr |
| Apr 23, 12:50 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 25 min |
| Apr 23, 1:14 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 31 min |
| Apr 23, 1:14 AM EDT | Tornado Warning | LMK | Meade | 31 min |
| Apr 23, 1:25 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 20 min |
| Apr 23, 1:32 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 23, 1:38 AM EDT | Tornado Warning | LMK | Henry | 22 min |
| Apr 23, 1:43 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Green, Marion, Taylor | 32 min |
| Apr 23, 1:57 AM EDT | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue, Nelson | 18 min |
| Apr 23, 2:16 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson and 2 more | 29 min |
| Apr 23, 2:18 AM EDT | Tornado Warning | LMK | Boyle, Mercer, Washington | 27 min |
| Apr 23, 2:24 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 36 min |
| Apr 23, 2:27 AM EDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 23, 2:31 AM EDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue, Nelson | 5 hr |
| Apr 23, 2:43 AM EDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 32 min |
| Apr 23, 2:45 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Green, Hart, Larue, Marion, Mercer and 3 more | 30 min |
| Apr 23, 2:47 AM EDT | Tornado Warning | LMK | Butler, Edmonson, Grayson | 28 min |
| Apr 23, 3:13 AM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 32 min |
| Apr 23, 3:45 AM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 23, 4:03 AM EDT | Flash Flood Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 65 min |
| Apr 23, 4:12 AM EDT | Special Weather Statement | LMK | Garrard, Lincoln | 33 min |
| Apr 23, 4:16 AM EDT | Special Weather Statement | LMK | Hancock, Jefferson, Meade, Oldham | 44 min |
| Apr 23, 4:39 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 36 min |
| Apr 23, 4:59 AM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Apr 23, 5:15 AM EDT | Special Weather Statement | LMK | Ohio | 30 min |
| Apr 23, 5:21 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more | 24 min |
| Apr 23, 5:29 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 31 min |
| Apr 23, 5:33 AM EDT | Flash Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin | 6 hr |
| Apr 23, 5:47 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 43 min |
| Apr 23, 5:52 AM EDT | Special Weather Statement | LMK | Mercer, Nelson, Washington | 23 min |
| Apr 23, 6:17 AM EDT | Tornado Warning | LMK | Bourbon, Nicholas | 28 min |
| Apr 23, 6:26 AM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Apr 23, 6:30 AM EDT | Flash Flood Warning | LMK | Butler, Grayson, Ohio | 4 hr |
| Apr 23, 6:51 AM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more | 3 hr |
| Apr 23, 7:21 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 6 hr |
| Apr 23, 7:26 AM EDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue | 6 hr |
| Apr 23, 7:32 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 28 min |
| Apr 23, 7:51 AM EDT | Flash Flood Warning | LMK | Meade | 5 hr |
| Apr 23, 10:30 AM EDT | River Flood Warning | LMK | Jefferson, Meade | 12 days |
| Apr 23, 10:32 AM EDT | River Flood Warning | LMK | Trimble | 6 days |
| Apr 23, 10:33 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 14 days |
| Apr 23, 10:35 AM EDT | River Flood Warning | LMK | Ohio | 28 days |
| Apr 23, 11:02 AM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Apr 23, 11:28 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 32 min |
| Apr 23, 11:48 AM EDT | Special Weather Statement | LMK | Hancock | 27 min |
| Apr 23, 12:01 PM EDT | Special Weather Statement | LMK | Trimble | 29 min |
| Apr 23, 12:22 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Apr 23, 12:36 PM EDT | Special Weather Statement | LMK | Harrison, Scott | 24 min |
| Apr 23, 1:18 PM EDT | Special Weather Statement | LMK | Oldham | 27 min |
| Apr 23, 1:28 PM EDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 23, 2:13 PM EDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 62 min |
| Apr 23, 2:34 PM EDT | Flash Flood Warning | LMK | Trimble | 16 hr |
| Apr 23, 2:49 PM EDT | Flash Flood Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 15 hr |
| Apr 23, 3:32 PM EDT | River Flood Warning | LMK | Bourbon | 31 hr |
| Apr 23, 3:43 PM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 47 min |
| Apr 23, 3:51 PM EDT | Special Weather Statement | LMK | Bullitt, Spencer | 39 min |
| Apr 23, 4:17 PM EDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 5 hr |
| Apr 23, 4:22 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 23 min |
| Apr 23, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 27 min |
| Apr 23, 4:36 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more | 39 min |
| Apr 23, 4:53 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Apr 23, 4:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 36 min |
| Apr 23, 5:11 PM EDT | Special Weather Statement | LMK | Hancock, Ohio | 49 min |
| Apr 23, 5:18 PM EDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 42 min |
| Apr 23, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Apr 23, 5:20 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 25 min |
| Apr 23, 5:23 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 37 min |
| Apr 23, 5:26 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 34 min |
| Apr 23, 5:28 PM EDT | River Flood Warning | LMK | Nicholas, Robertson | 67 hr |
| Apr 23, 5:32 PM EDT | Tornado Warning | LMK | Butler, Ohio | 43 min |
| Apr 23, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 32 min |
| Apr 23, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Apr 23, 5:52 PM EDT | Tornado Warning | LMK | Butler | 23 min |
| Apr 23, 5:53 PM EDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson | 37 min |
| Apr 23, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.